Thunderstorm Wind, Waushara
- When
- September 7, 12:10 PM CST to 12:15 PM CST
- Where
- Waushara County, Redgranite
- Measured
- 55 kt (63 mph)
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 44.033, -89.100
Severe thunderstorms moved through central and east-central Wisconsin during the early afternoon hours, downing numerous trees along the way. More than 5,000 customers were temporarily without electrical power due to the storms.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GRB wrote it up.
Severe thunderstorms moved through central and east-central Wisconsin during the early afternoon hours, downing numerous trees along the way. More than 5,000 customers were temporarily without electrical power due to the storms. One man sustained minor injuries when he was struck by a storm-damaged tree in Peninsula State Park (Door co.). The storms also heavily damaged a garage that was under construction 10 miles west of Appleton (Outagamie co.).
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before the first event at Sep 7, 3:15 AM CST, 8 hours 55 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 415 AM CDT FRI SEP 7 2001 FORECAST CONCERNS CENTER ON CONTINUING CHANCE OF PCPN ASSOCIATED WITH EVOLVING TROF OVER CENTRAL US. CONVECTION ASSOCIATED WITH FIRST MAJOR WAVE HAS MOVED NORTH OF THE AREA AND WEAKENED. WATER VAPOR IMAGERY SHOWING ANOTHER VORT OVER NORTHERN IL...WITH SCATTERED ACTIVITY MOVING NORTH OVER SOUTHERN WI. ANOTHER AREA OF PCPN AHEAD OF FRONT JUST ENTERING WESTERN WI. FOR INITIAL PERIOD WILL FOLLOW RADAR TRENDS GO BLANKET SCATTERED FOR CWA. MODELS SIMILAR INITIAL PERIODS...THOUGH HAVE SLOWED DOWN TROF PASSAGE INTO MONDAY AND ARE TAKING COLDEST AIR SOUTH AND WEST OF CWA. MODELS CONTINUE TO SHOW LACK OF CONSISTANCY IN LATER PERIODS. SFC COLD FRONT NOW EXPECTED TO MOVE THROUGH CWA SAT EVENING. DUE TO THE SLOWER MOVEMENT WILL BUMP TEMPS UP FROM PREVIOUS PACKAGE. BOTH AVN AND ETA SHOWING SIG VORT LIFTING NORTH OUT OF NE AFFECTING WESTERN CWA BY LATE AFTERNOON. THIS IS SAME AREA THAT RECEIVED HEAVIEST RAIN LAST NIGHT. RADAR ESTIMATES AND REPORTS OVER THE NORTH-CENTRAL CWA SHOWING 3 TO 4 INCH AMOUNTS...WITH ASOS IN RHI REPORTING 4.06. TEMPORARY BREAK IN SIG RAIN INTO AFTERNOON SHOULD ALLOW THINGS TO RECOVER. FFG GUIDANCE LEVELS ALSO HIGH FOR THIS AREA SO WILL HOLD OFF ATTM ON ISSUING ANY FF WATCH AND SEE HOW THINGS EVOLVE THROUGH EARLY MORNING HOURS. .GRB...NONE. TE WWW.CRH.NOAA.GOV/GRB
WIZ005-010>013-018>022-030-031-035>040-045-048>050-071900- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 1200 PM CDT FRI SEP 7 2001 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL...NORTH-CENTRAL AND NORTHEAST WISCONSIN. LOCALLY HEAVY RAIN AND ISOLATED SEVERE STORMS ARE POSSIBLE THIS AFTERNOON AND TONIGHT. A COLD FRONT WILL MOVE TOWARDS THE STATE TODAY. STRONG LOW LEVEL WINDS AHEAD OF THE FRONT WILL CONTINUE TO CREATE A MOIST AND UNSTABLE ENVIRONMENT OVER WISCONSIN. HEAVY RAIN IS LIKELY WITH THE STORMS...AND THERE IS A SLIGHT CHANCE OF SEVERE STORMS WITH DAMAGING WINDS AND HAIL. SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND TONIGHT. WEATHER UPDATES CAN ALSO BE FOUND IN THE SHORT-TERM FORECAST WHENEVER SIGNIFICANT WEATHER IS OCCURRING OR IMMINENT. RDM WWW.CRH.NOAA.GOV/GRB
WIZ005-010>013-018>022-030-031-035>040-045-048>050-071900- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 1200 PM CDT FRI SEP 7 2001 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL...NORTH-CENTRAL AND NORTHEAST WISCONSIN. LOCALLY HEAVY RAIN AND ISOLATED SEVERE STORMS ARE POSSIBLE THIS AFTERNOON AND TONIGHT. A COLD FRONT WILL MOVE TOWARDS THE STATE TODAY. STRONG LOW LEVEL WINDS AHEAD OF THE FRONT WILL CONTINUE TO CREATE A MOIST AND UNSTABLE ENVIRONMENT OVER WISCONSIN. HEAVY RAIN IS LIKELY WITH THE STORMS...AND THERE IS A SLIGHT CHANCE OF SEVERE STORMS WITH DAMAGING WINDS AND HAIL. SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND TONIGHT. WEATHER UPDATES CAN ALSO BE FOUND IN THE SHORT-TERM FORECAST WHENEVER SIGNIFICANT WEATHER IS OCCURRING OR IMMINENT. RDM WWW.CRH.NOAA.GOV/GRB
The Green Bay radar (KGRB), 94 km away, was scanning. The volume nearest the first event began at 18:11 UTC.
8 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2001Every state in 2001This day in weather historyWarnings in Wisconsin, September 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5267522, 5267523, 5267526, 5267524, 5267525, 5267529, 5267528, 5267527.